Pennsylvania, 2025

Drought in Pennsylvania, November 1 to 4, 2025

November 1 to 4, 2025 · NWS CTP · 2 events in 2 counties and zones

Severe (D2) drought across north-central Pennsylvania towards the tail end of October continued into the early stages of November, with beneficial rainfall during the last week of October and early November allowing for improvement in drought conditions. Severe drought was removed from north-central Pennsylvania on November 4, 2025.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Severe (D2) drought across north-central Pennsylvania towards the tail end of October continued into the early stages of November, with beneficial rainfall during the last week of October and early November allowing for improvement in drought conditions. Severe drought was removed from north-central Pennsylvania on November 4, 2025.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Oct 31, 8:23 PM EST, 3 hours 37 minutes earlier.

Area forecast discussion, Oct 31, 8:23 PM EST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service State College PA
923 PM EDT Fri Oct 31 2025

.SYNOPSIS...
* Mainly dry and seasonable this weekend
* The next best chance for showers is on Monday

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Wind gusts are diminishing and should be below advy levels for
much of the area. However, we'll leave it running til natural
end (midnight) for the N and NE where a couple of gusts nearby
are still AOA 40KT. Otherwise, the near term obs have a little
more warmth in them than the forecast, likely due to the clouds
and well-mixed llvls. Will nudge them appropriately.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
1 pm update... This weekend, the aforementioned stacked cyclone
is expected to continue to lift northward through eastern
Canada, gradually losing its grip on the Commonwealth. At the
same time, another piece of energy aloft drops into the
southeastern states, with most of the moisture and DPVA
bypassing PA to the W and S.

By Sunday, the flow becomes sufficiently anticyclonic in the
lower levels to minimize any residual impacts of wrap-around
moisture, with a surface high building into the northeastern and
Mid-Atlantic states.

The above pattern evolution should translate to diminishing
coverage of showers for northwest PA overnight into early
Saturday, followed by a mainly dry weekend thereafter.

Breaks of sunshine should become more prevalent with time, as
wrap-around moisture/cloud cover gets pushed northward, as
alluded to above. Thicker clouds and any shower activity tied to
the southern piece of energy should get shunted well south of
PA.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Although small model core differences exist, cluster analysis
signals next week show an increasingly zonal, energetic northern
stream from the north Pacific all the way across the northern
tier of the CONUS. This pattern should bring fast moving,
generally moisture starved systems across PA about every 2-3
days, each one bringing a bout of light rainfall. The first of
these disturbances is most likely to bring showers to the region
by later Monday, with another potential system later Wednesday
into Thursday.

Given the lack of flow amplification, no significant temperature
anomalies are foreseen next week (near normal temperatures for
early November), and the threat for heavy precipitation also
appears low, given seemingly insufficient opportunities to tap
Gulf moisture.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
A deep low will continue to quickly pull northeast away from
our area.

Main thing this evening will be gusty winds. The winds will
slowly weaken late, before picking back up again after around
14Z on Saturday. Winds on Saturday will not be as strong as
today.

Looking at mainly VFR CIGS all areas overnight into the weekend.
BFD could go MVFR for brief times, especially near any showers.
Most of the showers will be to the north at BFD, so used VCSH
for showers there into Saturday.

Sunday should feature dry weather with much less wind, as high
pressure builds into the area.

Main weather system early next week is across the southeast.
Weaker systems tracking eastward across the northern tier states
on Monday and later in the week will have limited moisture to
work with, given that the main weather systems will be over the
southern states.

Outlook...

Sun...VFR conditions.

Mon...Increasing chance of rain showers and possible
restrictions, mainly in the northwest late in the day.

Tue...Mainly VFR with a breezy west wind.

Wed...VFR conditions.

&&

.CLIMATE...
Record rainfall was observed at three climate sites across
central Pennsylvania on October 30, 2025:

- A record rainfall of 2.49" was set at Williamsport, breaking
  the old record of 2.00" set in 1935. For reference, a
  continuous weather record has been kept at Williamsport since
  1895.

- A record rainfall of 1.87" was set at Harrisburg, breaking the
  old record of 1.39" set in 1917. For reference, a continuous
  weather record has been kept at Harrisburg since 1888.

- A record rainfall of 0.94" was set at Bradford, breaking the
  old record of 0.62" set in 2016.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until midnight EDT tonight for PAZ005-006-
010>012-037-041-042-045-046-049>053-058.

&&

SYNOPSIS...Jurewicz/Dangelo
NEAR TERM...Dangelo
SHORT TERM...Jurewicz
LONG TERM...Jurewicz
AVIATION...Martin
CLIMATE...NPB
Hazardous weather outlook, Oct 31, 10:52 PM EST, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1152 PM EDT Fri Oct 31 2025

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-020400-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1152 PM EDT Fri Oct 31 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, McKean

When
November 1, 12:00 AM EST to November 4, 1:00 PM EST
Where
McKean forecast zone
Reported by
Drought Monitor
Coordinates
41.808, -78.569 (the zone’s center; the record gives no point)

Due to abnormally dry conditions September into October, severe (D2) drought continued across all of McKean County through November 4, 2025. A widespread 1.5-2.5 of rainfall on October 30, 2025 helped bring an end to D2 conditions across McKean County with the USDM update on November 4, 2025.

Drought, Warren

When
November 1, 12:00 AM EST to November 4, 1:00 PM EST
Where
Warren forecast zone
Reported by
Drought Monitor
Coordinates
41.815, -79.274 (the zone’s center; the record gives no point)

Due to abnormally dry conditions September into October, severe (D2) drought continued across all of McKean County through November 4, 2025. A widespread 1.5-2.5 of rainfall on October 30, 2025 helped bring an end to D2 conditions across Warren County with the USDM update on November 4, 2025.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyWarnings in Pennsylvania, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1293670, 1293672.